Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 100, NWS Des Moines, IA

June 3, 2012Hamilton County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 3, 2012, 10:51 PM CDT for Hamilton County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2012, 10:51 PM CDT (03:51 UTC)
Expired
Jun 3, 2012, 11:15 PM CDT
In force
24 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Hamilton County, IA

The radar

The Des Moines radar (KDMX), 71 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS53 KDMX 040351
SVRDMX
IAC079-040415-
/O.NEW.KDMX.SV.W.0100.120604T0351Z-120604T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1051 PM CDT SUN JUN 3 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HAMILTON COUNTY IN CENTRAL IOWA...

* UNTIL 1115 PM CDT

* AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF WEBSTER
  CITY...OR 16 MILES SOUTHEAST OF FORT DODGE...AND MOVING SOUTHEAST
  AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STANHOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

&&

LAT...LON 4237 9368 4224 9384 4236 9393 4247 9393
TIME...MOT...LOC 0351Z 310DEG 15KT 4239 9389
WIND...HAIL 60MPH <.75IN

$$
2 follow-up statements
002 
WWUS53 KDMX 040357
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT SUN JUN 3 2012

IAC079-040415-
/O.CON.KDMX.SV.W.0100.000000T0000Z-120604T0415Z/
HAMILTON IA-
1057 PM CDT SUN JUN 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
HAMILTON COUNTY UNTIL 1115 PM CDT...

AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF WEBSTER CITY...OR 17 MILES SOUTHEAST OF FORT DODGE...
MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  STANHOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4234 9371 4224 9384 4236 9391 4245 9392
TIME...MOT...LOC 0358Z 310DEG 15KT 4237 9386
WIND...HAIL 60MPH 1.00IN

$$
626 
WWUS53 KDMX 040410
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT SUN JUN 3 2012

IAC079-040420-
/O.EXP.KDMX.SV.W.0100.000000T0000Z-120604T0415Z/
HAMILTON IA-
1110 PM CDT SUN JUN 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HAMILTON COUNTY
WILL EXPIRE AT 1115 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4234 9371 4224 9384 4236 9391 4245 9392
TIME...MOT...LOC 0410Z 310DEG 15KT 4234 9381

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:05 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 3, 7:05 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
705 PM CDT SUN JUN 3 2012

.UPDATED 04/00Z AVIATION DISCUSSION...

.SHORT TERM.../TONIGHT/
FIRST AREA OF WARM AIR ADVECTION NOW HEADING EAST INTO NORTHEAST IA
AND AFTER THAT THERE SHOULD BE A 3 T0 5 HOUR PERIOD OF DRY
CONDITIONS PRIOR TO THE NEXT ROUND OF WARM AIR ADVECTION RETURNING
TO THE AREA LATER TONIGHT. THE GFS SEEMS TO BE OVERDONE WITH PRECIP
EARLY IN THE EVENING AND WILL BE LEANING TOWARD THE NAM SOLUTION
WHICH SUGGESTS ANOTHER AREA OF SCT THUNDER WILL DEVELOP AFT 03Z
NORTH AND MOVE OFF TO THE EAST SOUTHEAST WITH TIME AS SUGGEST BY
CORFIDI VECTORS AND MID LEVEL FLOW ALOFT. SLIGHT CONCERN IT COULD
DEVELOP SOONER WITH ONGOING MOISTURE CONVERGENCE ACROSS THE NORTH
THIS AFTERNOON...BUT FORCING REMAINS WEAK AND INSTABILITY LOWER THAN
NEEDED FOR NOW. WITH THE RETURN OF MOISTURE...DEW POINTS HAVE RISEN
TO THE MID TO UPPER 50S OVER THE WEST AND THIS TREND SHOULD CONTINUE
TONIGHT. OVERNIGHT LOWS WILL REMAIN IN THE LOWER 60S NORTH TO THE
MID 60S SOUTH. WINDS WILL ALSO REMAIN LIGHT OUT OF THE SOUTH EARLY
BUT ARE EXPECTED TO BECOME LIGHT AND VARIABLE TOWARD SUNRISE. HAVE
ADDED HAZE OR LIGHT FOG ACROSS THE AREA FOR THE EARLY MORNING.

.LONG TERM.../MONDAY THROUGH SUNDAY/
IN THE NEAR TERM...AT 12Z MONDAY...MODELS ARE IN GOOD AGREEMENT WITH
THE MASS FIELDS.  AN UPPER TROUGH OF LOW PRESSURE WILL BE JUST OFF
SHORE IN THE EASTERN PACIFIC WITH AN UPPER RIDGE DOWNSTREAM CENTERED
OVER THE WESTERN PLAINS.  AT THE SURFACE...THERE SHOULD BE A WEAK
AREA OF LOW PRESSURE OVER NORTHERN MISSOURI OR SOUTHERN IOWA WITH AN
INVERTED TROUGH EXTENDING NORTH INTO CENTRAL IOWA.  THE INVERTED
TROUGH AND LOW SLOWLY DRIFT SOUTHEAST DURING THE DAY. THE UPPER
RIDGE WILL BE BUILDING NORTH TO THE WEST AND THE UPPER FLOW OVER
CENTRAL IOWA SHOULD BE BECOMING INCREASINGLY NORTHERLY. THIS SHOULD
PUSH THE SURFACE FEATURES ALONG. HOWEVER...EXPECT THE SURFACE
FEATURES TO WEAKEN WITH TIME SINCE THERE IS LITTLE DYNAMIC SUPPORT
GIVEN THE UPPER PATTERN. THE 12Z NAM IS BULLISH WITH IT/S SURFACE
BASED CAPE MONDAY AFTERNOON IN VICINITY OF THE TROUGH. THE GFS IS
LESS AGGRESSIVE WITH THE CAPE.  WITH A BOUNDARY OVER THE AREA AND
INSTABILITY...WILL FORECAST SMALL THUNDERSTORM CHANCES ON MONDAY.

HIGH AMPLITUDE UPPER RIDGE WILL REMAIN CENTERED ACROSS THE PLAINS
TUESDAY THROUGH THURSDAY BEFORE FLATTENING TOWARDS THE WEEKEND.
SURFACE HIGH BUILDING SOUTH ACROSS THE WESTERN GREAT LAKES WILL KEEP
THE LOW-LEVEL WINDS SOUTHEAST ACROSS CENTRAL IOWA.  THE SENSIBLE
WEATHER SHOULD BE MAINLY DRY WITH COMFORTABLE TEMPERATURES DURING
THE TUESDAY THROUGH THURSDAY TIMEFRAME.  THERE IS AN OUTSIDE CHANCE
OF AFTERNOON THUNDERSTORMS IN THIS PATTERN BUT THE LACK OF A
SPECIFIC TRIGGER AND MODEST FORECAST INSTABILITY PRECLUDE MENTIONING
IT IN THE FORECAST.

IN THE PERIOD FRIDAY THROUGH SUNDAY...OVERALL...THE MODELS ARE
CONSISTENT IN LOWERING THE AMPLITUDE OF THE UPPER RIDGE OVER THE
NORTHERN PLAINS AS SHORTWAVES FLATTEN THE RIDGE. MEANWHILE...THE
UPPER RIDGE BUILDS EAST ACROSS INTO THE LOWER AND MID MISSISSIPPI
VALLEY. BY SUNDAY...THE 12Z ECMWF AND THE GFS ENSEMBLE MEAN BUILDS
THE RIDGE NORTH INTO THE GREAT LAKES WITH A BROAD TROUGH OVER THE
PACIFIC NORTHWEST AND SOUTHWEST UPPER FLOW OVER THE NORTHERN
PLAINS.  THIS WILL RESULT IN WARMER TEMPERATURES ACROSS CENTRAL IOWA
THIS WEEKEND AS 850 MB TEMPERATURES WARM IN SOUTHWESTERLY FLOW. THE
BEST CHANCE OF THUNDERSTORMS APPEARS TO BE NORTHWEST OF CENTRAL
IOWA.  THE 12Z GFS WAS MORE AGGRESSIVE WITH A SHORTWAVE TROUGH
MOVING NORTHEAST ACROSS THE NORTHERN PLAINS LATE IN WEEK. IN
TURN...THE RIDGE WAS FLATTENED QUICKLY AND IT WOULD PLACE NORTHERN
IOWA CLOSER TO THE SURFACE BOUNDARY ON THE SOUTH EDGE OF THE
WESTERLIES.  THE GFS ENSEMBLE AND THE NEW 12Z ECMWF WERE LESS
AGGRESSIVE KEEPING HEIGHTS HIGHER OVER IOWA AND THE SURFACE BOUNDARY
NORTH. WILL HAVE SMALL POPS IN THE FORECAST AT THE END OF THE WEEK
AND INTO THE WEEKEND MAINLY IN NORTHERN IOWA TO ACCOUNT FOR THIS.

&&

.AVIATION...04/00Z
A WARM FRONT WILL CONTINUE TO SLOWLY LIFT ACROSS THE AREA TONIGHT.
SCATTERED STORMS WILL DEVELOP ALONG THIS BOUNDARY AND SATELLITE
ALREADY SHOWING A LINE OF CUMULUS DEVELOPING.  FURTHER DEVELOPMENT
WILL OCCUR LATER THIS EVENING/OVERNIGHT AS WINDS INCREASE ACROSS THE
BOUNDARY AND INSTABILITY REMAINS OVER THE AREA.  VFR CIGS GENERALLY
EXPECTED THOUGH WE MAY SEE ISOLD MVFR IN STORMS.  SFC FLOW WL BE
SOUTHERLY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...JOHNSON
AVIATION...FAB
Hazardous weather outlook, Jun 3, 9:34 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
934 PM CDT SUN JUN 3 2012

IAZ004-050245-
EMMET-
934 PM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP AND
MOVE EAST SOUTHEAST THROUGH THE AREA TONIGHT. AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE WITH LARGE HAIL AND DAMAGING WIND THE
MAIN THREAT.

A FLOOD WARNING IS IN EFFECT FOR THE WEST FORK DES MOINES RIVER
NEAR ESTHERVILLE. PLEASE SEE THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR A FEW THUNDERSTORMS LATE FRIDAY INTO
SATURDAY. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY TONIGHT.

IAZ005-006-015-016-023>025-033>036-050245-
KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-
CALHOUN-WEBSTER-HAMILTON-
934 PM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE SOUTHEAST THROUGH
THE AREA TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE
WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR A FEW THUNDERSTORMS LATE FRIDAY INTO
SATURDAY. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY TONIGHT.

IAZ007-017-026>028-037>039-044>050-057>062-070>075-081>086-092>097-
050245-
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
934 PM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE EAST
SOUTHEAST THROUGH THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR A FEW THUNDERSTORMS LATE FRIDAY INTO
SATURDAY. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY TONIGHT.

FAB

In the hours before

Local storm report, Jun 3, 8:02 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             4 SE BANCROFT           43.24N 94.17W
06/03/2012  E0.88 INCH       KOSSUTH            IA   TRAINED SPOTTER

&&

SKOW
Special weather statement, Jun 3, 8:02 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT SUN JUN 3 2012

IAZ005-016-040200-
HANCOCK-KOSSUTH-
802 PM CDT SUN JUN 3 2012

...STRONG THUNDERSTORMS ARE DEVELOPING OVER THE AREA...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL KOSSUTH COUNTY...MOVING SOUTHEAST AT
25 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  TITONKA...            WODEN...              WESLEY...
  CRYSTAL LAKE...       CORWITH...            BRITT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

BOKSA
Special weather statement, Jun 3, 9:00 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT SUN JUN 3 2012

IAZ005-016-025-040300-
HANCOCK-KOSSUTH-WRIGHT-
900 PM CDT SUN JUN 3 2012

...STRONG THUNDERSTORMS CONTINUE...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER SOUTHEAST KOSSUTH COUNTY...MOVING
SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LU VERNE...           CORWITH...            KANAWHA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
Local storm report, Jun 3, 9:53 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
953 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             4 SSW CORWITH           42.94N 93.99W
06/03/2012  E1.00 INCH       KOSSUTH            IA   PUBLIC

            MOSTLY PEA TO DIME SIZE HAIL WITH A FEW QUARTER SIZE
            STONES

0927 PM     HAIL             5 W KANAWHA             42.92N 93.89W
06/03/2012  E0.88 INCH       HANCOCK            IA   PUBLIC

            DIME TO NICKEL SIZE HAIL

&&

SKOW
Special weather statement, Jun 3, 10:07 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1007 PM CDT SUN JUN 3 2012

IAZ024-025-035-036-040515-
HUMBOLDT-WRIGHT-WEBSTER-HAMILTON-
INCLUDING THE CITIES OF...HUMBOLDT...CLARION...FORT DODGE...
WEBSTER CITY
1007 PM CDT SUN JUN 3 2012

...STRONG THUNDERSTORMS WILL PERSIST FOR THE NEXT HOUR OR SO...

DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER EASTERN HUMBOLDT...
CENTRAL AND EASTERN WEBSTER AND CENTRAL WRIGHT COUNTIES. THE
STORMS WERE MOVING TO THE SOUTH SOUTHEAST AROUND 25 MPH. NICKEL
HAIL...WINDS GREATER THAN 30 MPH AND LOCALLY HEAVY RAINFALL ARE
ALL POSSIBLE WITH THE STORMS.

LOCATIONS LIKELY TO BE IMPACTED BY THE STORMS OVER THE NEXT HOUR
INCLUDE FORT DODGE...DUNCOMBE...GOLDFIELD...CLARION...EAGLE GROVE
AND RENWICK.

FAB
Local storm report, Jun 3, 10:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1048 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     3 NW DUNCOMBE           42.50N 94.04W
06/03/2012  E70.00 MPH       WEBSTER            IA   TRAINED SPOTTER

            FREQUENT GUSTS TO 60 KTS FROM 1015 TO 1029 PM. PEA SIZE
            HAIL ALSO OBSERVED. POSSIBLE DOWNBURST.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:23 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Wright22 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.